Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 69, NWS Wakefield, VA

May 5, 20175 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at May 5, 2017, 8:28 AM EDT for 5 counties in Virginia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2017, 8:28 AM EDT (12:28 UTC)
Expired
May 5, 2017, 9:01 AM EDT
In force
33 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Essex County, VA, King and Queen County, VA, Northumberland County, VA, Richmond County, VA, Westmoreland County, VA

The radar

The Norfolk radar (KAKQ), 119 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 0.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2017-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2017-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

205 
WUUS51 KAKQ 051228
SVRAKQ
VAC057-097-133-159-193-051315-
/O.NEW.KAKQ.SV.W.0069.170505T1228Z-170505T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
828 AM EDT FRI MAY 5 2017

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Central King and Queen County in east central Virginia...
  Northwestern Northumberland County in eastern Virginia...
  Richmond County in east central Virginia...
  Westmoreland County in east central Virginia...
  Eastern Essex County in east central Virginia...

* Until 915 AM EDT

* At 828 AM EDT, severe thunderstorms were located along a line
  extending from 7 miles southeast of Popes Creek to near Hague to
  near Center Cross, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Severe thunderstorms will be near,
  Hague and Kinsale around 835 AM EDT. 
  Coles Point around 840 AM EDT. 
  Robley, Farnham and Haynesville around 850 AM EDT. 
  Callao around 855 AM EDT. 
  Heathsville around 900 AM EDT. 
  Lewisetta around 905 AM EDT. 

Other locations impacted by these severe thunderstorms include
Currioman Landing, Lottsburg, Threeway, Avalon, Mount Holly, Upright,
Ino, Stratford Hall, Tidewater and Lyells.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3816 7684 3817 7676 3815 7661 3811 7660
      3807 7653 3803 7651 3802 7647 3797 7641
      3794 7633 3783 7655 3784 7657 3782 7658
      3766 7691 3822 7696
TIME...MOT...LOC 1228Z 236DEG 36KT 3836 7691 3807 7672 3775 7682 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

ZIMMERMAN
2 follow-up statements
911 
WWUS51 KAKQ 051243
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
843 AM EDT FRI MAY 5 2017

VAC057-097-051252-
/O.CAN.KAKQ.SV.W.0069.000000T0000Z-170505T1315Z/
King and Queen VA-Essex VA-
843 AM EDT FRI MAY 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KING AND QUEEN AND
EASTERN ESSEX COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3816 7684 3817 7677 3815 7661 3811 7660
      3807 7653 3803 7651 3802 7647 3797 7641
      3794 7633 3783 7654 3784 7657 3778 7667
      3783 7673 3790 7678 3793 7685 3798 7687
      3799 7691 3805 7692 3808 7695 3822 7696
TIME...MOT...LOC 1242Z 270DEG 36KT 3843 7678 3814 7659 3782 7669 

$$

VAC133-159-193-051315-
/O.CON.KAKQ.SV.W.0069.000000T0000Z-170505T1315Z/
Northumberland VA-Richmond VA-Westmoreland VA-
843 AM EDT FRI MAY 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR NORTHWESTERN NORTHUMBERLAND...RICHMOND AND WESTMORELAND
COUNTIES...

At 842 AM EDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Golden Beach to near Coles Point
to Sharps, moving east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Heathsville around 900 AM EDT. 

Other locations impacted by these severe thunderstorms include
Currioman Landing, Lottsburg, Threeway, Avalon, Mount Holly,
Stratford Hall, Tidewater, Lyells, Middletons Corner and Kennard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3816 7684 3817 7677 3815 7661 3811 7660
      3807 7653 3803 7651 3802 7647 3797 7641
      3794 7633 3783 7654 3784 7657 3778 7667
      3783 7673 3790 7678 3793 7685 3798 7687
      3799 7691 3805 7692 3808 7695 3822 7696
TIME...MOT...LOC 1242Z 270DEG 36KT 3843 7678 3814 7659 3782 7669 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

ZIMMERMAN
032 
WWUS51 KAKQ 051301
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
901 AM EDT FRI MAY 5 2017

VAC133-159-193-051311-
/O.CAN.KAKQ.SV.W.0069.000000T0000Z-170505T1315Z/
Northumberland VA-Richmond VA-Westmoreland VA-
901 AM EDT FRI MAY 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NORTHUMBERLAND...
RICHMOND AND WESTMORELAND COUNTIES IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.

LAT...LON 3816 7684 3817 7677 3815 7661 3811 7660
      3807 7653 3803 7651 3802 7647 3797 7641
      3794 7633 3783 7654 3784 7657 3778 7667
      3783 7673 3790 7678 3793 7685 3798 7687
      3799 7691 3805 7692 3808 7695 3822 7696
TIME...MOT...LOC 1258Z 236DEG 36KT 3852 7660 3823 7641 3791 7651 

$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:36 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 5, 6:36 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
636 AM EDT Fri May 5 2017

.SYNOPSIS...
A complex area of low pressure impacts the region today. The
system will then lift into New England over the weekend. High
pressure returns early to mid next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Tornado watch 196 has been issued for SE VA/NE NC until 1pm.
Latest surface analysis depicts 997 mb low pres over eastern
TN/KY with its attendant warm front extending east into the Mid
Atlantic. Previous thinking on today's forecast remains on
track...with light to moderate rain overspreading the area this
morning, and areas of heavy rain expected as well later this
morning due to strong forcing and GOM moisture out ahead of an
upper-level low currently centered over TN. Will continue
mention in the HWO. Total rain amounts should average 1.0-1.5
in. Also, chance continues for thunder especially over southern
areas. Despite strong shear and forcing, meager instability will
limit the severe threat. Cannot rule out some damaging wind
gusts and an isolated tornado however in stronger storms this
morning, again over southern areas. Rain chances decrease this
aftn as the main slug of moisture and cold front pull offshore.
Will maintain at least a slight-low chance of showers late in
the day though with the upper-level low still west of the area.
High temps today in the mid 70s most areas.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
The upper-level low lifts NE along the spine of the Appalachians
tonight/Saturday morning before reorganizing over the eastern
Great Lakes late Saturday as additional energy diving south from
Canada further deepens it. The end result will be the chance
for additional instability showers on Saturday and overall
mostly cloudy/breezy conditions. Will carry 20-24% pops. Lows
tonight in the 50s. Highs Saturday in the mid 60s to lwr 70s.

The upper-level low heads north into SE Canada Saturday
night/Sunday with additional spokes of energy rotating around
the base of the low. Timing/intensity of these features is tough
to judge but at this time cannot rule out at least lingering
low end pops (15-30%) during this time. Remaining partly to
mostly cloudy with below normal temps. Lows Saturday night from
the mid 40s to mid 50s. Highs Sunday in the mid/upr 60s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Trough aloft exits off the coast Sun night...w/ NW flow of
dry/cool air for Mon-Tue. By Wed...region to become sandwiched
between an storm off the coast and one taking shape invof mid MS
Valley. Moisture (and PoPs) expected to increase Wed into
Thu...as temperatures remain several deg F below normal.

Lows Sun/Mon nights 40 to 45F inland to around 50F at the
coast. Highs Mon/Tue ranging through the 60s. Lows Tue/Wed
nights from the m40s NW to the m50s SE. Highs Wed/Thu from the
m60s N to around 70F S.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Widespread MVFR/IRF this morning as moderate, to at times
heavy, rain overspreads the area ahead of an approaching cold
front. Expect mainly low stratus with some low vsbys in pockets
of heavy rain. Winds will be from the southeast and gusty...to
around 20-30 kt. Cigs improve later in the day as the cold frnt
pushes off to the east and pcpn ends.

OUTLOOK...Conditions improve tonight but scattered showers are
expected Saturday as an upper-level low affects the Mid
Atlantic states. There will be a chance for showers Saturday and
Saturday night but aviation conditions will be minimally
impacted. As high pressure builds in mainly dry and VFR
conditions are expected Sunday through Tuesday.

&&

.MARINE...
Modest pressure falls of -8mb/6hr will support a SE wind of
20-25kt, with gusts up to 30kt for the ocean/Bay early this morning.
Low pressure pivots nwd into the Ern Great Lakes today into tonight
with an occluded front pushing across the coast this aftn. The wind
becomes SSE 20-25kt ahead of the front later this morning and then
becomes SW 15-25kt by later this aftn and continuing into tonight
and Saturday. Gale gusts remain a low prob within a WAA regime, and
will likely be confined to potential convection later this morning.
Seas build to 5-8ft with 3-5ft waves in the Bay. The timing on all
SCAs remains the same. The wind will become WNW and average 10-15kt
later Saturday into Sunday. Low pressure lingers well NE of the area
early next week as high pressure builds across the Southeast.

&&

.TIDES/COASTAL FLOODING...
A gradual increase in tidal surge and anomaly will commence
today primarily across the middle/nrn Bay/lower Potomac as
modestly strong SSE flow continues. Tidal anomalies build to
1.0-1.2ft above normal for high tide late this morning/early
aftn for Lewisetta/Bishops Head/Cambridge, which should result
in water levels within 0.5ft of minor flood. Tidal anomalies
potentially reach ~1.5ft for high tide tonight as the flow
shifts to SSW, which could push Bishops Head/Cambridge into
minor flood. Water levels remain elevated into Saturday with
these locations potentially again within 0.5 ft of minor flood
thresholds. The wind becomes westerly Saturday night into
Sunday, which will allow for tidal anomalies to diminish.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Small Craft Advisory until 6 PM EDT Saturday for NCZ102.
VA...Small Craft Advisory until 6 PM EDT Saturday for VAZ525.
MARINE...Small Craft Advisory until 6 PM EDT Saturday for ANZ630>638-
     650-652-654-656-658.

&&

SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...JDM/MAS
LONG TERM...ALB
AVIATION...MAS/LSA
MARINE...AJZ
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 5, 3:15 AM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
315 AM EDT Fri May 5 2017

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-060715-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
315 AM EDT Fri May 5 2017

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will produce locally heavy downpours
this morning. Ponding of water on roadways as well as some minor
flooding of low lying and poor drainage areas is possible. There is
also a small chance of severe weather with damaging winds being the
main threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 5, 7:37 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
737 AM EDT FRI MAY 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 AM     TSTM WND DMG     1 NNW CHURCH ROAD       37.17N 77.64W
05/05/2017                   DINWIDDIE          VA   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED WITH TREES DOWN NORTH
            OF FIVE FORKS ALONG HWY 460.

&&

JM
Local storm report, May 5, 7:40 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
740 AM EDT FRI MAY 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     TSTM WND DMG     CHESTERFIELD            37.38N 77.51W
05/05/2017                   CHESTERFIELD       VA   911 CALL CENTER

            TREES DOWN AT HICKORY ROAD AND RIVER ROAD.

&&

JM
Special weather statement, May 5, 7:47 AM EDT, 41 minutes before
Special Weather Statement
National Weather Service Wakefield VA
747 AM EDT FRI MAY 5 2017

NCZ013>016-030>032-VAZ096-097-051230-
Hertford-Pasquotank-Bertie-Camden-Gates-Perquimans-Chowan-Suffolk-
Chesapeake-
747 AM EDT FRI MAY 5 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CAMDEN...
NORTHWESTERN PASQUOTANK...NORTHWESTERN PERQUIMANS...NORTHEASTERN
BERTIE...SOUTHEASTERN HERTFORD...GATES...AND NORTHWESTERN CHOWAN
COUNTIES...THE WESTERN CITY OF CHESAPEAKE AND THE CITY OF SUFFOLK...

At 746 AM EDT, a strong thunderstorm was located near Ryland, moving
north at 55 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Locations impacted include...
Gatesville, Sunbury, Ryland, Downtown Suffolk, Deep Creek,
Chesapeake, Portsmouth, Suffolk, Harrellsville, Tyner, Bowers Hill,
Hobbsville, Cradock, Whaleyville, Belvidere, Rockyhock, Driver,
Corapeake, Kings Fork and Western Branch.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

LAT...LON 3620 7675 3624 7674 3623 7673 3624 7673
      3625 7681 3680 7668 3688 7658 3684 7639
      3681 7640 3679 7638 3680 7629 3681 7629
      3680 7623 3614 7657
TIME...MOT...LOC 1146Z 196DEG 48KT 3630 7669

SCALORA
Local storm report, May 5, 8:02 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
802 AM EDT FRI MAY 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     2 SSE CHAMBERLAYNE      37.60N 77.42W
05/05/2017                   HENRICO            VA   911 CALL CENTER

            TREES DOWN NEAR OVERTON ROAD AND GALAXIE
            ROAD.

&&

JM
Local storm report, May 5, 8:16 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
816 AM EDT FRI MAY 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     TSTM WND DMG     2 SSW FORT LEE          37.21N 77.34W
05/05/2017                   PRINCE GEORGE      VA   911 CALL CENTER

            MULTIPLE REPORTS OF TREES DOWN ACROSS
            COUNTY. TREE DOWN ON A HOUSE ON BOISSEAU
            DRIVE.

&&

JM
Local storm report, May 5, 8:22 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
822 AM EDT FRI MAY 5 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     TSTM WND DMG     1 NW ROCKYHOCK          36.19N 76.70W
05/05/2017                   CHOWAN             NC   LAW ENFORCEMENT

            POSSIBLE TORNADO. TREES DOWN AND TOPPED
            ALONG ROCKY HOCK ROAD.

&&

JM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 5:02 AM EDTSpecial Weather StatementAKQPrince Edward43 min
May 5, 5:10 AM EDTSpecial Weather StatementAKQMecklenburg50 min
May 5, 5:22 AM EDTSevere Thunderstorm WarningAKQBrunswick, Lunenburg, Mecklenburg38 min
May 5, 5:27 AM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Lunenburg, Mecklenburg, Nottoway, Prince Edward48 min
May 5, 5:58 AM EDTSpecial Weather StatementAKQSouthampton47 min
May 5, 6:04 AM EDTSpecial Weather StatementAKQAmelia, Brunswick, Chesterfield, Dinwiddie, Hanover, Nottoway and 4 more56 min
May 5, 6:15 AM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Lunenburg, Mecklenburg30 min
May 5, 6:21 AM EDTSevere Thunderstorm WarningAKQAmelia, Chesterfield, Nottoway, Powhatan24 min
May 5, 6:38 AM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Nottoway, Sussex, City of Emporia52 min
May 5, 6:49 AM EDTTornado WarningAKQBrunswick, Dinwiddie26 min
May 5, 6:55 AM EDTSpecial Weather StatementAKQCaroline, Chesterfield, Hanover, City of Richmond50 min
May 5, 7:13 AM EDTTornado WarningAKQAmelia, Chesterfield, Dinwiddie, Henrico, City of Richmond32 min
May 5, 7:20 AM EDTSevere Thunderstorm WarningAKQCharles City, Chesterfield, Dinwiddie, Greensville, Henrico, James City and 9 more40 min
May 5, 7:39 AM EDTSevere Thunderstorm WarningAKQCaroline, Essex, Hanover, Henrico, King and Queen, King William and 4 more51 min
May 5, 7:47 AM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Suffolk43 min
May 5, 7:54 AM EDTSevere Thunderstorm WarningAKQCharles City, Essex, Gloucester, Henrico, James City, King and Queen and 9 more51 min
May 5, 8:02 AM EDTTornado WarningAKQCity of Virginia Beach28 min
May 5, 8:08 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Suffolk52 min
May 5, 8:20 AM EDTSpecial Marine WarningAKQ85 min
May 5, 8:22 AM EDTSpecial Marine WarningAKQ83 min
May 5, 8:26 AM EDTTornado WarningAKQCity of Virginia Beach34 min
May 5, 8:29 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake46 min
May 5, 8:40 AM EDTSevere Thunderstorm WarningAKQEssex, Gloucester, James City, King and Queen, Lancaster, Mathews and 5 more50 min
May 5, 9:00 AM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach60 min
May 5, 9:17 AM EDTSpecial Weather StatementAKQAccomack, Northampton58 min
May 5, 9:44 AM EDTSpecial Marine WarningAKQ61 min
May 5, 9:49 AM EDTSpecial Marine WarningAKQ56 min
May 5, 10:43 AM EDTSpecial Marine WarningAKQ62 min
May 5, 12:10 PM EDTSpecial Weather StatementAKQDinwiddie, Greensville, Sussex, City of Emporia50 min
May 5, 3:51 PM EDTSpecial Weather StatementAKQGoochland, Powhatan39 min
May 5, 4:14 PM EDTSpecial Weather StatementAKQAmelia, Lunenburg46 min
May 5, 4:33 PM EDTSpecial Weather StatementAKQGoochland27 min
May 5, 5:01 PM EDTRiver Flood WarningAKQBuckingham, Fluvanna47 hr
May 5, 5:01 PM EDTRiver Flood WarningAKQChesterfield, Henrico, City of Richmond63 hr
May 5, 5:01 PM EDTRiver Flood WarningAKQFluvanna16 hr
May 5, 5:03 PM EDTSpecial Weather StatementAKQHanover27 min
May 5, 5:23 PM EDTSpecial Weather StatementAKQGoochland37 min
May 5, 5:39 PM EDTSevere Thunderstorm WarningAKQGoochland, Hanover, Louisa36 min
May 5, 6:03 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover27 min
May 5, 6:27 PM EDTSevere Thunderstorm WarningAKQCaroline48 min
May 5, 6:54 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin51 min
May 5, 6:59 PM EDTSpecial Weather StatementAKQDinwiddie46 min
May 5, 7:43 PM EDTTornado WarningAKQIsle of Wight, Southampton, Surry32 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.